Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

I am having discomfort in my joints. My feet and

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 9977 Questions
Question
I am having discomfort in my joints. My feet and hands appear swollen, and this is unusual for me. I am feeling feverish, although I do not have a thermometer to check my temperature. This has been going on for approximately 4 days, and seems to be worsening. Advice?
Posted Sun, 26 Nov 2017 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
viral illness most common, rest, fluids, paracetamol, assessment

Detailed Answer:
Hi, thanks for using healthcare magic

One of the more common causes for acute joint pain (arthragia) with swelling, fever would be a viral infection.

The most likely virus can sometimes be determined by physical examination and assessment.

Blood tests may also be needed in some cases, this would usually be a complete blood count and ESR (this is a marker for inflammation in the body).
There are blood tests that can be done for some viruses but in many cases, doctor may base the diagnosis on the most likely viruses present in a particular region/area.

Most viral illness respond to rest, fluids and paracetamol to help with any aches and pain.
Since your symptoms are worsening, it would be best to be assessed as mentioned above

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor